MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0480-02
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id # (b)(4).
 
Event or Problem Description
It was reported that once the intra-aortic balloon (iab) was placed, it was flushed immediately.The iab would not aspirate.A second iab was placed and flushed, but the same issue occurred and the iab would not aspirate.A third iab was inserted without further issue.There was no patient harm or adverse event reported.This report is for the second iab used in this event.A separate report will be submitted for the first iab.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The product has been returned to the manufacturer, but is pending investigation.Once the investigation is completed a supplemental report with our findings will be submitted.Reference complaint # (b)(4).
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information: patient information.Device evaluation: the product was returned with the membrane completely unfolded and blood on the exterior of the catheter.The one-way valve and syringe were also returned.A kink was found on the catheter tubing near the y-fitting approximately 76.2cm from the iab tip.The technician attempted to aspirate the inner lumen and was unable to do so.The technician then attempted to insert a 0.025¿ laboratory guide wire through the inner lumen of the returned iab and found that the inner lumen occluded.The technician was unable to clear the occlusion, however evidence of dried blood was observed at the tip of the guide wire.The condition of the iab as received indicated an occlusion in the inner lumen.We are unable to determine how this may have occurred.The evaluation confirmed the reported problem.A non-conforming material report review was completed for the reported product.No nonconformances were found that are considered to be related to the event.The device history records review concluded that there were no ncmrs, rework, or deviations documented for the reported lot/serial number.Based on the dhr/lhr review results, it was determined that there is no relation between the manufacturing process and the reported failure.The review of the historical data indicates that no other similar complaint was reported for the same lot/serial number and reported failure mode.The overall complaint trend data for the period may-19 to apr-21 was reviewed.There were no triggers identified for the review period.Communication/interviews were performed to obtain all possible information.Reference complaint #: (b)(4).

Brand Name
LINEAR 7.5 FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
MDR Report Key11731383
Report Number2248146-2021-00262
Device Sequence Number14251275
Product Code DSP
UDI-Device Identifier10607567106571
UDI-Public10607567106571
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K041281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2023
Device Model Number0684-00-0480-02
Device Catalogue Number0684-00-0475
Device Lot Number3000115119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer05/07/2021
07/12/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date05/28/2021
07/20/2021
Patient Sequence Number1
Patient Age68 YR
Patient Weight104